MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-HINGE FEMORAL COMPONENT SIZE 2 L; CEMENTED FEMORAL COMPONENT

MEDACTA INTERNATIONAL SA GMK-HINGE FEMORAL COMPONENT SIZE 2 L; CEMENTED FEMORAL COMPONENT
Model Number 02.09.2602L
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 05/27/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clinical evaluation performed by medical affairs manager: delayed infection in hinged total knee arthroplasty, 4 months after implantation.Infection is a known possible adverse event following every surgery, including tka's.To date, there is no reason to suspect that the cause may be linked to the implanted devices.Preliminary investigation performed by r&d manager: revision surgery of a gmk hinge implant after 4 months from primary implantation due to infection.Pictures of the explanted components have been sent for investigation.No anomalies can be noted on explanted components.Infection is a known possible adverse event following every surgery, including tka's.There is no reason to suspect that the event is related to the device.Batch review performed on 28 may 2021: lot 189366: (b)(4) items manufactured and released on 12-apr-2019.Expiration date: 2024-02-18.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Additional devices involved: batch reviews performed on 28 may 2021: gmk-hinge 02.09.0314h fixed tibial insert size 3/14mm (k130299) lot 1810690: (b)(4) items manufactured and released on 13-may-2019.Expiration date: 2024-04-28.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Gmk-hinge 02.09.4003l fixed tibial tray size 3 l (k130299) lot 1906383: (b)(4) items manufactured and released on 04-dec-2019.Expiration date: 2024-11-24.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Gmk-hinge 02.07.204fdw femoral wedge distal size 2/4mm (k102437) lot 1908414: (b)(4) items manufactured and released on 04-dec-2019.Expiration date: 2024-11-24.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Gmk-hinge 02.07.Fcl13065 extension stem - fluted ø 13 l 65 (k120790) lot 1902929: (b)(4) items manufactured and released on 19-july-2019.Expiration date: 2024-07-09.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Gmk-hinge 02.07.0005 offset connector 5 mm (k102437) lot 2000828: (b)(4) items manufactured and released on 04-june-2020.Expiration date: 2025-05-24.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Gmk-hinge 02.07.Fcl18065 extension stem - fluted ø 18 l 65 (k120790) lot 1900655: (b)(4) items manufactured and released on 17-june-2019.Expiration date: 2024-06-03.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Gmk-hinge 02.07.204fdw femoral wedge distal size 2/4mm (k102437) lot 1904844: (b)(4) items manufactured and released on 04-oct-2019.Expiration date: 2024-09-23.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
4 months after medacta devices implantation revision surgery for infection.The pathogen is unknown.The surgeon removed all the implants.

Brand Name
GMK-HINGE FEMORAL COMPONENT SIZE 2 L
Common Device Name
CEMENTED FEMORAL COMPONENT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key12009447
Report Number3005180920-2021-00486
Device Sequence Number4543694
Product Code KRO
UDI-Device Identifier07630030825415
UDI-Public07630030825415
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K130299
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/18/2024
Device Model Number02.09.2602L
Device Catalogue Number02.09.2602L
Device Lot Number189366
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2021
Initial Report FDA Received Date06/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight74